advertisement
Question
Posted by: Maria | 2010/06/24

methotrexate

Hi there

I am 54 years old and have been diagnosed with rheumatoid arthritis. my doctor has prescibred 4 tablets a week of methotexate but i heard this is a cancer drug and is really strong and has bad side affects. Is this true? Is there an alternative drug I can take to treat this?

Thanks
Maria

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Maria
Metothrexate is a drug that we do sometimes use for blood cancers but it is a mainstay of rheumatoid arthritis treatment. Sometimes we need to use medications which have side effects, if the effect of the medication on the disease is more valuable than the risk of the side effects. RA is not just a joint disease, it is a disease affecting the whole body and the sooner one starts to use what they call "disease modifying medication" in stead of just symptom relieving medication, the better.See also http://www.arthritis.org/disease-center.php?disease_id=31
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cyberdoc | 2010/06/24

Hallo Maria
Metothrexate is a drug that we do sometimes use for blood cancers but it is a mainstay of rheumatoid arthritis treatment. Sometimes we need to use medications which have side effects, if the effect of the medication on the disease is more valuable than the risk of the side effects. RA is not just a joint disease, it is a disease affecting the whole body and the sooner one starts to use what they call "disease modifying medication" in stead of just symptom relieving medication, the better.See also http://www.arthritis.org/disease-center.php?disease_id=31
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement